Itching all over, is this normal?

Only diagnosed four weeks ago, started MTX, Hydroxy, Folic Acid three weeks ago, last week had mild itching, but today & yesterday the itching is getting worse & getting me down! I take my MTX on a Monday 15mg per week. Is this normal or should I seek advice? I had my first lot of blood test taken today, ( stupidly didn't ask).

Rie

10 Replies

oldestnewest
  • Hello, I think this might be worth checking with the rheumy nurse if you can. It could be something else, so worth keeping an open mind, while following up the possible links with your meds

    Hope it stops!

  • Thanks Cathie, I will give them a ring tomorrow. I haven't met her yet as only saw the Consultant four weeks ago. I have an appointment with her 1st May.

    Rie

  • Yes, do ring. But may not necessarily be the MTX, some people find Hydroxy makes them itch although it's a much milder drug. could also be something totally unrelated of course! Polly

  • Thanks Everyone, give them a ring first thing. I''l put my' scratch mittens' on! haha.

    I'll

  • Take an anthistamine it will be safe and stop the itching some types can be bought in your local petrol station!!. piriton type is the best however(chlorophenamine) this can be bought from your local phamacy.. tell the pharmacist the medication.. they might think the same as me that you could be having an allergic reaction possibly?

  • Hi my hydroxy made me itch and it was awful. I could have easily scratched my skin off! I found that it went away once I stopped it totally. I now however take an antihistamine every day as I found that all sorts of things seem to bother me now mostly with a blocked nose, the anthistamine seems to help.

    Steph

  • hi i on hydroxy and itch a lot but feel its just the settling in period as only been on it 10 weeks good luck and hope you get it sorted xxx

  • Hi Riedenise, I was diagnosed 3 years ago and have had itching all over, but mainly my back and sides of the torso, ever since I started to take RA drugs. I thought it was the steroids at first, but the itching persisted after discontinuing them. The RA nurse could not suggest anything to help. I've just put up with it, even though it drives me mad at times. If you should find something that helps, I would be grateful if you publish it on this site. In the meantime just remember, an itch is much better than RA pain all over! Good luck my friend!

  • If you are itching all over like that then it really sounds like an allergic reaction. Hydroxy can do that - and not always immediately when you first start it either. Many of the DMARD hypersensitivity reactions seem to happen several weeks into taking them.

  • Thanks to everyone for answering, I rang the rheumy dept this morning they said it was probably down to the Hydroxy, & to stop taking it for a few days to see if it subsides. Will be really happy if it does, its driving me mad.

You may also like...